Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miss Thing

Going off Doxycycline

Recommended Posts

Hi folks,

Hope I'm posting this to the right board. I'm wondering just what I need to expect in the next couple of weeks?

I've been on Dan's regimen since the end of January 2008 - about the time I started this, I also started taking 100 mg per day of Doxycycline. I've had acne since my early teens - the end of last year I started breaking out worse than ever and had spots that were painful and stuck around for quite a while.

After visiting the derm and getting doxy, I stayed on the regimine until May-ish. During that time everything seemed to be working great - I was very clear (for me). For some reason my skin dried up and peeled off - it was pretty painful. I had several spots that stayed dry and peeling for over a month. I kept using BP on the areas that didn't seem to sensitive to it - and tried to alternate off and on with the areas that were sensitive. I was still taking the Doxy during this time.

In the last couple of weeks I've noticed that I'm starting to break out more - so I'm continuing to use the BP (N. On the Spot and some Dan's BP - I think the gel is what really caused my dry/peely/twitchy feeling skin) as my skin can tolerate. I've noticed an increase too in the redness of my skin - which makes me wonder about the Doxy. I've got spots that are red - but not active outbreaks (yet). In the past when I've gotten some of these spots they do turn into nice active eruptions - eek! After reading posts here that if resistance builds up, I'm FREAKING out about getting an even worse breakout than I was having before I started all this at the begining of the year. (and when I say freaking out....I mean near panic state, could burst out in tears just at the thought...)

In case I haven't built up resistance, I'm weaning myself off the Doxy starting this week - 1 pill every other day. I'm planning to do this for two weeks or so, and then go down to 1 pill every two days and so on etc...I don't want to stay on this any longer than I have to so to reduce my risk of a ginormous episode.

Here's a couple of my questions:

After taking Doxy for 5 months, how long would it take for it to all work out of my system. I've read that the half life is 18-24 hours - do I have to calculate that for every pill I've taken? Or is that just since the last dose?

For anyone who had a severe outbreak coming off 'biotics, did your acne stay worse than you started for a long time? Or was it just a one time flare up and then you went back to normal.

I've got a derm appt. on Monday to discuss these things....but am not 100% confident in what she tells me, since she never mentioned the possibility that when going off it could get worse. Aack!

Any help is MUCH MUCH appreciated. I'm so tired of fighting with my skin - it seems at times like it's taking over my life and I hate feeling that way. I want to go back to being 10 - when I didn't have to pay bills, my biggest fear was that my sisters were gonna get my stuff while I wasn't looking (LOL!) and my skin was baby soft and clear, clear, clear.

Share this post


Link to post
Share on other sites

Hmm...my derm prscribed me Adoxa and Klaron whicjh is a topical and my face was compleley clear in a week and still is almost a year later. Klaron is so gentle my face has never been dry and I only took the adoxa for like a month and ran out anfd just never got it filled and im still totally clear! Maybe ask your derm about Klaron cuz it's suposed to kill the bacteria on your face and it cost 20 dollars every 3 or 4 months so it's totally cheap and last FOREVER!!! It's worth a shot ya know! To me it's my miracle cuz ive had acne since I was 13 and NOTHING ever worked until now so im very happy with it :surprised:

Hmm...my derm prscribed me Adoxa and Klaron whicjh is a topical and my face was compleley clear in a week and still is almost a year later. Klaron is so gentle my face has never been dry and I only took the adoxa for like a month and ran out anfd just never got it filled and im still totally clear! Maybe ask your derm about Klaron cuz it's suposed to kill the bacteria on your face and it cost 20 dollars every 3 or 4 months so it's totally cheap and last FOREVER!!! It's worth a shot ya know! To me it's my miracle cuz ive had acne since I was 13 and NOTHING ever worked until now so im very happy with it :surprised:

Share this post


Link to post
Share on other sites

Well, I just had an interesting coversation with my dermatologist. I'm not sure if she's right or not - logically what she told me didn't seem to make any sense.

Instead of decreasing my doseage of Doxy she wanted me to double(!!!) it, since I had a lot of redness and inflamation. I do have several active spots (more this morning! Oh joy!) Here's the kicker though - she told me that Doxy isn't anti-bacterial, it's more anti-inflammatory. While I know that Doxy has some anti-inflamatory to it, I was really surprised to hear her say that it's not anti-bacterial. I thought the purpose of an antibotic was to stop bacteria. Can someone tell me if she's right or not? Her nurse seemed to contradict that in what she told me last week - that some but not all folks have more severe breakouts after coming off an antibotic.

She also recommended Retin-A - which I haven't used for 2 reasons. The first being that my skin while incredibly oily also seems to be incredibly flaky and I didn't want to increase the redness/irritation I have on my cheeks. And second, I REALLY don't want to go through an initial breakout. She said that in her practice not many of her patients have that - instead they might have some "stuff" work to the surface. The actual material that Retin-A sends with the script says otherwise, and so do lots of ya'll!!

She prescribed metro-gel to help with the redness - I'm trying to decide if it's worth the $25 co-pay or not. Has anyone had good results in using that product?

Thanks again for any help/feedback. I'm feeling so incredibly overwhelmed and tired of dealing with this every day. Every day is an uphill battle for me - and there seems to be no end to the road in sight.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×